Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 112, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 1, 2004, 3:24 PM CDT for Jefferson Davis County, Mississippi. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2004, 3:24 PM CDT (20:24 UTC)
- Expired
- May 1, 2004, 4:10 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Jefferson Davis County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 75 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 4:00 PM CDT | HAIL 0.75 | 8 N Prentiss, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
842
WUUS54 KJAN 012024
SVRJAN
MSC065-012110-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT SAT MAY 1 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI
* UNTIL 410 PM CDT
* AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER PRENTISS...OR ABOUT 20 MILES WEST OF
COLLINS...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR PRENTISS AT 325 PM CDT
BE NEAR CLEM AT 345 PM CDT
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM.
LAT...LON 3153 8997 3161 8997 3177 8989 3176 8977
3162 8977 3160 8974 3150 8982
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 11:25 AM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, May 1, 11:25 AM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATE... NATIONAL WEATHER SERVICE JACKSON MS 1125 AM CDT SAT MAY 1 2004 .DISCUSSION...LATEST SATELLITE IMAGERY SHOWS SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING ACROSS THE REGION FROM THE WEST. ALSO MESO HIGH INFLUENCE ACROSS THE REGION IS BEGINNING TO WEAKEN SOME. OUTFLOW BOUNDARY MOVING INTO WESTERN MISSISSIPPI HAS HELP TO INCREASE COVERAGE ON THE EAST SIDE OF THE MS RIVER. THE BREAKS IN THE CLOUD COVER WILL DESTABILIZE THE AIRMASS FROM THE SOUTHEAST AS THE COLD FRONT APPROACHES FROM THE WEST. ALSO WATCHING THE COMPLEX MOVING TOWARD THE GULF FROM SE TEXAS TO SW LOUISIANA. IF THAT COMPLEX STRETCHES TO THE SOUTH OF THE REGION...IT COULD CUT OFF SOME INSTABILITY FOR OUR REGION AS FAR AS STRONG/ISOLATED SEVERE STORMS ARE CONCERN. WITH THAT IN MIND HAVE RAISED TEMPS TO THE MIDDLE 70S. WILL HOLD ON TO THE REST OF FORECAST WITH INSTABILITY EXPECTED TO INCREASE THIS AFTERNOON. && .JAN WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. MS...NONE. && 17
Hazardous weather outlook, May 1, 3:04 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 304 PM CDT SAT MAY 01 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 021104- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 304 PM CDT SAT MAY 01 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING ACROSS PORTIONS OF SOUTHEAST MISSISSIPPI...GENERALLY EAST OF INTERSTATE 55 AND SOUTH ON INTERSTATE 20. STRONG THUNDERSTORMS WILL BE POSSIBLE...GENERALLY ALONG AND EAST A LINE FROM EUPORA TO JACKSON METRO TO BROOKHAVEN. A COMPLEX WEATHER PATTERN WILL UNFOLD ACROSS THE LOWER MISSISSIPPI RIVER VALLEY TODAY. A POTENT UPPER LEVEL DISTURBANCE WILL BEGIN TO SLOWLY SHIFT EAST OUT OF THE SOUTHERN PLAINS TOWARD THE LOWER MISSISSIPPI RIVER VALLEY. THE ASSOCIATED COLD FRONT WILL ALSO PROGRESS SLOWLY TOWARD THE REGION...ALLOWING SOUTHERLY FLOW TO RETURN. MEANWHILE...DESPITE MARGINAL HEATING...THE ATMOSPHERE WILL BECOME SOMEWHAT UNSTABLE...MAINLY ACROSS THE SOUTHEAST PORTION OF THE FORECAST AREA. A COMPLEX OF STORMS TO THE WEST...WHICH WAS PUSHING INTO THE GULF OF MEXICO WAS HELPING TO LIMIT THE INSTABILITY TO MAINLY THE SOUTHEAST PORTION OF THE FORECAST AREA. THE PRIMARY RISK WITH THE ISOLATED SEVERE THUNDERSTORMS WILL BE HAIL AND WIND DAMAGE. ...FLOODING... A VERY MOIST ATMOSPHERE IS IN PLACE OVER THE LOWER MISSISSIPPI RIVER VALLEY. LOW LEVEL WINDS WILL GRADUALLY RETURN TO THE SOUTH TODAY AHEAD OF A SLOW MOVING COLD FRONT. THE SOUTHERLY FLOW WILL ACT TO REINFORCE THIS MOIST AIRMASS AND ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP OVER THE REGION TODAY AND TONIGHT WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...MAINLY ALONG AND EAST OF INTERSTATE 55. PONDING OF AREA ROADWAYS IN THIS AREA IS LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT... OTHERWISE ACTIVATION IS NOT EXPECTED THROUGH 6 PM FRIDAY MAY 7. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 1:57 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 28 min |
| May 1, 2:10 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 30 min |
| May 1, 3:40 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 45 min |
| May 1, 3:42 PM CDT | Tornado Warning | JAN | Covington, Jefferson Davis | 43 min |
| May 1, 4:01 PM CDT | Tornado Warning | JAN | Lawrence | 44 min |
| May 1, 4:13 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 57 min |
| May 1, 4:18 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 57 min |
| May 1, 4:25 PM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Lawrence | 60 min |
| May 1, 4:47 PM CDT | Tornado Warning | JAN | Jasper, Smith | 58 min |
| May 1, 5:39 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 46 min |
| May 1, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 46 min |
| May 1, 5:51 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 44 min |
| May 1, 6:10 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 45 min |
| May 1, 6:14 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 41 min |
| May 1, 6:17 PM CDT | Tornado Warning | JAN | Kemper | 28 min |
| May 1, 6:38 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 22 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.